Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 24, 2001, 1:34 PM CST for McCurtain County, Oklahoma. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2001, 1:34 PM CST (19:34 UTC)
- Expired
- Feb 24, 2001, 2:00 PM CST
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 1:55 PM CST | Hail 0.75 | Eagletown, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:30 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 531 m²/s²
- 0-3 km storm-relative helicity
- 696 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
664 WUUS54 KSHV 241935 SVRSHV OKC089-242000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 134 PM CST SAT FEB 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 200 PM CST * AT 134 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF SMITHVILLE...OR ABOUT 32 MILES NORTHWEST OF DE QUEEN...MOVING NORTHEAST AT 60 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 200 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 10:15 AM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Feb 24, 10:15 AM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CST SAT FEB 24 2001 FRONT CONTINUES TO TRACK EASTWARD AROUND 30 KNOTS THIS MORNING AND WAS NEARING FORT WORTH AT 10 AM. THIS IS SLIGHTLY BEHIND CURRENT FORECAST...SO A FEW ADJUSTS MAY BE NEEDED FOR THIS AFTERNOON. FIRST...POPS WILL HAVE TO BE LOWERED ACROSS LOUISIANA ZONES...AS LINE OF STORMS MAY NOT REACH SHREVEPORT UNTIL AROUND 5PM. THUS AREAS EAST OF THIS POINT WILL NEED HIGHEST POPS THIS EVENING. SEVERE POTENTIAL STILL LOOKS HIGH...AND PARTIAL CLEARING AHEAD OF CONVECTIVE ACTIVITY WILL ONLY ADD TO THIS THREAT. TEMPS WILL HAVE TO BE RAISED...AND HIGHS NEAR 80 ARE NOT OUT OF REACH. WINDS WILL ACTUALLY HOLD TEMPS DOWN SOME DUE TO MIXING. HELICITY IS VERY HIGH DUE TO WIND SPEED SHEAR...NOT SO MUCH FROM DIRECTION AS WINDS CONTINUE TO BECOME MORE SOUTHERLY AHEAD OF APPROACHING TROF. HIGH WIND WILL BE MAIN SEVERE WEATHER THREAT BUT CAN NOT$ RULE OUT A TORNADO OR TWO...ESPECIALLY IF CONVECTION DEVELOPS AHEAD OF LINE IN THE STRONGER SHEAR ENVIRONMENT. UPDATE SHOULD BE OUT BY 11 AM. .SHV...NONE. 14
In the hours before
Special weather statement, Feb 24, 10:45 AM CST, 2 hours 49 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241730- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1045 AM CST SAT FEB 24 2001 THUNDERSTORMS ARE EXPECTED TO MOVE INTO EAST TEXAS AND SOUTHEAST OKLAHOMA AND ADJACENT PORTIONS OF SOUTHWEST ARKANSAS EARLY THIS AFTERNOON AND TRACK EAST REACHING NORTHWEST LOUISIANA AND THE REMAINDER OF SOUTHWEST ARKANSAS BY EARLY EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND. SOME HAIL IS ALSO EXPECTED AND A TORNADO OR TWO IS ALSO POSSIBLE. EXPECT TORNADO WATCHES TO BE ISSUED BY EARLY AFTERNOON FOR NORTHEAST TEXAS ...SOUTHEAST OKLAHOMA AND ADJACENT PORTIONS OF SOUTHWEST ARKANSAS WITH WATCHES POSSIBLE IN NORTHWEST LOUISIANA EARLY THIS EVENING. THE ACTIVATION OF STORM SPOTTERS...SKYWARN NETWORKS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...WILL LIKELY BE REQUIRED THROUGH EARLY THIS EVENING.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.